Alert archive / Nebraska / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 86, NWS Cheyenne, WY

June 30, 2009Banner County, Kimball County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 30, 2009, 8:35 PM MDT for Banner County, Kimball County, Nebraska. It was in force for 55 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 30, 2009, 8:35 PM MDT (02:35 UTC)
Expired
Jun 30, 2009, 9:30 PM MDT
In force
55 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon

Counties Banner County, NE, Kimball County, NE

The radar

The Cheyenne radar (KCYS), 98 km from the middle of the area, began a volume at 02:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 30, 8:39 PM MDTHAIL 0.886 S Harrisburg, NE
Jun 30, 8:55 PM MDTHAIL 0.7510 Nnw Kimball, NEMOSTLY PEA TO MARBLE SIZED HAIL WITH A FEW PENNY FROM 855-900 PM.
Jun 30, 8:55 PM MDTHAIL 111 Nw Kimball, NEMOSTLY PEA TO MARBLE SIZED HAIL WITH A FEW QUARTER SIZED STONES.
Jun 30, 9:18 PM MDTHAIL 0.5Kimball, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 2.6 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2009-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2009-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -50 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4274 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-50 m²/s²
0-3 km storm-relative helicity
-8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KCYS 010235
SVRCYS
NEC007-105-010330-
/O.NEW.KCYS.SV.W.0086.090701T0235Z-090701T0330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
835 PM MDT TUE JUN 30 2009

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL BANNER COUNTY IN THE PANHANDLE OF NEBRASKA...
  KIMBALL COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 930 PM MDT

* AT 833 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 7 MILES SOUTH OF HARRISBURG...OR 16 MILES NORTH
  OF KIMBALL...AND MOVING SOUTH AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BENNETT RESERVOIR AROUND 905 PM MDT.
  KIMBALL...OLIVER RESERVOIR AND DIX AROUND 910 PM MDT.
  KIMBALL AIRPORT AROUND 920 PM MDT.

THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 5 AND
31.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4107 10339 4108 10403 4154 10383 4154 10359
TIME...MOT...LOC 0235Z 358DEG 22KT 4144 10371

$$
2 follow-up statements
000 
WWUS55 KCYS 010301
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
901 PM MDT TUE JUN 30 2009

NEC007-105-010330-
/O.CON.KCYS.SV.W.0086.000000T0000Z-090701T0330Z/
BANNER NE-KIMBALL NE-
901 PM MDT TUE JUN 30 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM MDT
FOR KIMBALL AND SOUTHERN BANNER COUNTIES...

AT 900 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED 6 MILES NORTHWEST OF KIMBALL...MOVING
SOUTH AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  BENNETT RESERVOIR AND DIX AROUND 910 PM MDT.
  KIMBALL AND OLIVER RESERVOIR AROUND 915 PM MDT.
  KIMBALL AIRPORT AROUND 920 PM MDT.

THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 5 AND
31.

LAT...LON 4107 10339 4108 10403 4154 10383 4154 10359
TIME...MOT...LOC 0301Z 001DEG 20KT 4130 10372

$$
000 
WWUS55 KCYS 010329
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
929 PM MDT TUE JUN 30 2009

NEC007-105-010339-
/O.EXP.KCYS.SV.W.0086.000000T0000Z-090701T0330Z/
BANNER NE-KIMBALL NE-
929 PM MDT TUE JUN 30 2009

...THE SEVERE THUNDERSTORM WARNING FOR KIMBALL AND SOUTHERN BANNER
COUNTIES EXPIRES AT 930 PM MDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE.

LAT...LON 4107 10339 4108 10403 4154 10383 4154 10359
TIME...MOT...LOC 0329Z 001DEG 20KT 4117 10361

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 1:01 PM MDT, 7 hours 34 minutes earlier.

Area forecast discussion, Jun 30, 1:01 PM MDT, 7 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
101 PM MDT TUE JUN 30 2009

.SHORT TERM...TONIGHT THROUGH THURSDAY...
THUNDERSTORMS SHOULD STILL DEVELOP THROUGH THIS AFTERNOON OVER THE
LARAMIE RANGE AND NORTHERN PART OF THE CWA.  THE STORMS MAY NOT
FORM AS EARLY AS THOSE OF MONDAY DUE TO THE CURRENT CAP IN PLACE
AND WAITING ON THE ARRIVAL OF THE UPSTREAM SHORTWAVE TROUGH.  SOME
OF THE STORMS MAINLY IN THE PANHANDLE WILL BE SEVERE THROUGH THE
EVENING IN THE MOIST AND UNSTABLE ENVIRONMENT WITH 30 TO 40 KNOTS
OF 0-6 KM SHEAR OVER THE NORTHERN PANHANDLE STARTING AROUND 00Z.
WILL CONTINUE THE MENTION OF SEVERE STORMS IN THE FORECAST AS WELL
AS HEAVY RAIN THROUGH THE EVENING IN THE EAST PART OF THE CWA.
SOME CLEARING WILL THEN OCCUR BY 06Z WITH THE PASSAGE OF THE
SHORTWAVE TROUGH AND THE END OF MOST OF THE STORMS.  FOG MAY AGAIN
BE POSSIBLE LATER TONIGHT AND EARLY WEDNESDAY MORNING IN THE
PANHANDLE...ESPECIALLY NEAR AREAS WHERE THE MORE SIGNIFICANT RAIN
FELL.  THE MID AND UPPER LEVEL MOISTURE PLUME WILL MOVE OVER THE
CWA FOR MUCH OF WEDNESDAY AND CONTINUE THROUGH THURSDAY.  THE
UPPER LEVEL RIDGE WILL BE FLATTENED DURING THAT TIME WITH THE
PASSAGE OF A SHORTWAVE TROUGH ACROSS SOUTHERN CANADA.  THAT FEATURE
WILL HELP TO PUSH A PACIFIC COLD FRONT ACROSS THE CWA ON WEDNESDAY.
A SHORTWAVE TROUGH CURRENTLY OVER SOUTHERN NEVADA WILL ALSO MOVE
OVER THE CWA WEDNESDAY AFTERNOON AND EVENING.  THE RESULT WILL BE
A SLIGHTLY COOLER DAY AND AT LEAST A SCATTERED COVERAGE OF
AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS.  THURSDAY WILL BE
COOLER STILL AND WITH THE AVAILABLE MOISTURE AND UPSLOPE WIND FLOW
THERE SHOULD BE AGAIN AT LEAST A SCATTERED COVERAGE OF SHOWERS AND
AFTERNOON THUNDERSTORMS.  MODELS ARE FAIRLY SIMILAR WITH THE GFS
STILL DEPICTING LESS WIDESPREAD QPF THROUGH THIS EVENING THAN THE
OTHER MODELS.

.LONG TERM...THURSDAY NIGHT THROUGH TUESDAY...
POSITIVE PNA PATTERN WILL CONTINUE THROUGH EARLY NEXT WEEK WHEN
THE UPPER RIDGE AXIS WILL SHIFT MORE TO THE CENTER OF THE UNITED
STATES. THIS WILL RESULT IN GENERALLY NEAR NORMAL TEMPERATURE
CONDITIONS ACROSS THE FORECAST AREA DURING THIS PERIOD. AFTERNOON
AND EVENING SHOWERS AND THUNDERSTORMS WILL BE PRESENT AS SHORT-
WAVE ENERGY ALOFT MOVES OVER THE AREA IN THE WEST TO NORTHWEST
FLOW. WILL ALSO KEEP NEAR CLIMATOLOGICAL CHANCES FOR SHOWERS AND
THUNDERSTORMS IN THE FORECAST EARLY NEXT WEEK AS THE FAVORED
EUROPEAN MODEL SOLUTION SHOWS A GRADUAL RETURN TO SOUTHWEST FLOW
ALOFT THAT WILL BEGIN TO DRAW INCREASED MID-LEVEL MOISTURE INTO
THE AREA.

&&

.AVIATION...VFR CONDITIONS WILL GENERALLY PERSIST OVER THE CWA
THROUGH THURSDAY.  HOWEVER...THERE WILL BE A SCATTERED COVERAGE
OF SHOWERS AND THUNDERSTORMS OVER THE EAST PART OF THE THROUGH THIS
EVENING AND OVER THE ENTIRE CWA WEDNESDAY AFTERNOON AND EVENING AND
AGAIN THURSDAY.  THERE WILL BE MVFR CEILINGS AND VISIBILITIES
ASSOCIATED WITH THE STRONGER STORMS DURING THOSE TIMES ALONG WITH
WIND GUSTS TO 40 KNOTS AND THE POSSIBILITY OF SMALL HAIL.  AREAS OF
FOG MAY FORM LATER TONIGHT IN THE PANHANDLE NEAR AREAS WHERE
SIGNIFICANT RAIN FALLS.  CLOUD BASES WILL LOWER LATER WEDNESDAY
NIGHT TO BETWEEN 4 AND 6 THOUSAND FEET AGL AND CONTINUE FOR THURSDAY
MORNING.

&&

.FIRE WEATHER...VERY WARM CONDITIONS WILL CONTINUE OVER THE CWA
THROUGH THIS EVENING.  TO THE WEST OF THE LARAMIE RANGE...RELATIVE
HUMIDITIES WILL BE BETWEEN 10 AND 20 PERCENT DURING THAT TIME
ALONG WITH WESTERLY SURFACE WINDS GUSTING TO 25 MPH.  SEASONAL
TEMPERATURES AND A GOOD CHANCE OF LATE DAY THUNDERSTORMS WILL BE
OVER THE CWA THROUGH EARLY NEXT WEEK.  THE FUELS ARE STILL GREEN
BUT A SLOW DRYING SHOULD CONTINUE DURING THAT TIME.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM/AVIATION...WEILAND
LONG TERM...CARPENTER
Hazardous weather outlook, Jun 30, 9:40 AM MDT, 10 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
940 AM MDT TUE JUN 30 2009

NEZ054-055-WYZ059>070-011100-
KIMBALL-CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-
SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-
PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
940 AM MDT TUE JUN 30 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SOME THUNDERSTORMS ARE EXPECTED TO DEVELOP INITIALLY OVER THE
MOUNTAINS OF SOUTHEAST WYOMING EARLY THIS AFTERNOON THEN MOVE EAST
OVER THE PLAINS THROUGH THE EVENING. A FEW OF THE STORMS COULD
BECOME STRONG AND PRODUCE SMALL HAIL AND WIND GUSTS TO 45 MPH.
THUNDERSTORMS TO THE EAST OF THE LARAMIE RANGE WILL ALSO PRODUCE
A PERIOD OF MODERATE RAINFALL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

CHANCES FOR MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL
PERSIST MAINLY WEDNESDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ001>003-019>021-011100-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-
940 AM MDT TUE JUN 30 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO MOVE OVER THE NORTHERN AND
CENTRAL PANHANDLE THIS AFTERNOON AND EVENING.  THE ATMOSPHERE WILL
BE MOIST AND UNSTABLE AND FAVORABLE WIND SHEAR WILL DEVELOP OVER THE
NORTHERN PANHANDLE LATE THIS AFTERNOON AND CONTINUE THROUGH THE
EVENING.  SOME OF THE STORMS WILL BECOME SEVERE...ESPECIALLY IN THE
NORTHERN PANHANDLE...AND WILL PRODUCE HAIL UP TO ONE INCH IN
DIAMETER...WIND GUSTS TO 60 MPH AND HEAVY RAIN.  THE RAIN MAY
PRODUCE LOCAL FLOODING OF SMALL STREAMS AND LOW LYING AREAS IN THE
NORTHERN PANHANDLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

CHANCES FOR MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL
PERSIST MAINLY WEDNESDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO THIS EVENING.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WEILAND

In the hours before

Special weather statement, Jun 30, 5:12 PM MDT, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
512 PM MDT TUE JUN 30 2009

NEZ001-WYZ060-068-010015-
GOSHEN-NIOBRARA-SIOUX-
512 PM MDT TUE JUN 30 2009

...BAND OF STRONG STORMS MOVING FROM EAST CENTRAL WYOMING INTO THE
NORTHWEST NEBRASKA PANHANDLE...

AT 507 PM MDT...RADAR SHOWED A BAND OF THUNDERSTORMS ACROSS EASTERN
NIOBRARA COUNTY SOUTHEAST INTO FAR NORTHERN GOSHEN COUNTY WYOMING.
THE STRONGEST STORM WAS LOCATED A FEW MILES NORTHEAST OF LUSK.
STORMS WERE MOVING SOUTHEAST AT 25 MPH.

AS THESE STORMS MOVE ACROSS THE SOUTHEAST PART OF NIOBRARA COUNTY
INTO NORTHERN GOSHEN COUNTY AND THE WESTERN PART OF SIOUX COUNTY
NEBRASKA THROUGH 615 PM...THEY WILL LIKELY PRODUCE SMALL HAIL...
BRIEF HEAVY RAIN AND WINDS UP TO 55 MPH.  THE STORMS WILL LIKELY
BECOME EVEN STRONGER AS THEY CROSS INTO THE NEBRASKA PANHANDLE.

IF THREATENING WEATHER APPROACHES...MOVE INDOORS AND WAIT FOR THE
STORMS TO PASS.
Special weather statement, Jun 30, 6:37 PM MDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
637 PM MDT TUE JUN 30 2009

NEZ002-010130-
DAWES-
637 PM MDT TUE JUN 30 2009

...BAND OF STRONG STORMS MOVING ACROSS DAWES COUNTY...

AT 634 PM MDT...RADAR SHOWED A BAND OF THUNDERSTORMS OVER THE
NORTHWEST HALF OF DAWES COUNTY.  THE STRONGEST STORM WAS LOCATED
NEAR WHITNEY LAKE...OR 12 MILES WEST OF CHADRON.  THE STORMS WERE
MOVING SOUTHEAST AT 20 TO 25 MPH.

AS THIS BAND OF STORMS MOVES ACROSS DAWES COUNTY THROUGH 730 PM...
THEY WILL BE CAPABLE OF PRODUCING SMALL HAIL...BRIEF HEAVY RAIN AND
WINDS UP TO 55 MPH.  IF THREATENING WEATHER APPROACHES...MOVE
INDOORS AND WAIT FOR THE STORMS TO PASS.
Special weather statement, Jun 30, 6:58 PM MDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
658 PM MDT TUE JUN 30 2009

NEZ001-003-010200-
BOX BUTTE-SIOUX-
658 PM MDT TUE JUN 30 2009

...BAND OF STRONG STORMS MOVING INTO SOUTHEASTERN SIOUX AND WESTERN
BOX BUTTE COUNTIES...

AT 655 PM MDT...RADAR SHOWED A BAND OF THUNDERSTORMS OVER SOUTHEAST
SIOUX COUNTY MOVING SOUTHEAST AT 20 MPH.  THE STRONGEST STORM WAS
LOCATED 15 MILES SOUTHEAST OF AGATE...OR 28 MILES NORTH OF
SCOTTSBLUFF.

AS THESE STORMS MOVE ACROSS SOUTHEAST SIOUX COUNTY INTO WESTERN BOX
BUTTE COUNTY THROUGH 8 PM...THEY WILL BE CAPABLE OF PRODUCING HAIL
UP TO MARBLE SIZE...BRIEF HEAVY RAIN AND WINDS UP TO 50 MPH.
Special weather statement, Jun 30, 7:01 PM MDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
701 PM MDT TUE JUN 30 2009

NEZ054-010200-
KIMBALL-
701 PM MDT TUE JUN 30 2009

...A LONE STRONG STORM IN SOUTHWEST KIMBALL COUNTY...

AT 700 PM MDT...RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES
EAST OF PANORAMA POINT...OR 15 MILES SOUTHWEST OF KIMBALL...MOVING
EAST SOUTHEAST AT 15 MPH.

AS THIS STORM MOVES ACROSS SOUTH CENTRAL KIMBALL COUNTY THROUGH 8
PM...IT WILL PRODUCE HAIL UP TO PENNY SIZE...BRIEF HEAVY RAIN AND
WINDS UP TO 40 MPH.
Special weather statement, Jun 30, 7:14 PM MDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
714 PM MDT TUE JUN 30 2009

NEZ001-019>021-010215-
BANNER-MORRILL-SCOTTS BLUFF-SIOUX-
714 PM MDT TUE JUN 30 2009

...BAND OF STRONG STORMS MOVING INTO THE CENTRAL PANHANDLE...

AT 711 PM MDT...RADAR WAS SHOWING A BAND OF THUNDERSTORMS FROM
SOUTHEAST SIOUX COUNTY INTO THE CENTRAL PART OF SCOTTS BLUFF
COUNTY.  THE STRONGEST STORM WAS NEAR LAKE ALICE...OR 8 MILES NORTH
OF SCOTTSBLUFF...MOVING SOUTHEAST AT 20 MPH.

AS THESE STORMS TRACK SOUTHEAST THROUGH EASTERN SCOTTS BLUFF COUNTY
INTO NORTHEAST BANNER AND WESTERN MORRILL COUNTIES THROUGH 815 PM...
THEY WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL...BRIEF HEAVY RAIN
AND WINDS UP TO 50 MPH.  IF THREATENING WEATHER APPROACHES...MOVE
INDOORS AND WAIT FOR THE STORMS TO PASS ON BY.
Special weather statement, Jun 30, 8:23 PM MDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
823 PM MDT TUE JUN 30 2009

NEZ019>021-054-055-010315-
BANNER-CHEYENNE-KIMBALL-MORRILL-SCOTTS BLUFF-
823 PM MDT TUE JUN 30 2009

...BAND OF STRONG STORMS MOVING INTO THE SOUTHERN PART OF THE
PANHANDLE...

AT 818 PM MDT...RADAR SHOWED A BAND OF THUNDERSTORMS FROM JUST SOUTH
OF ALLIANCE SOUTHWEST TO NEAR HARRISBURG.  MOST OF THE STORMS WERE
MOVING SOUTHEAST AT 25 MPH.  THE STRONGEST STORM WAS NEAR
HARRISBURG...OR 20 MILES SOUTH OF SCOTTSBLUFF...MOVING SOUTH AT 20
MPH.

SMALL HAIL...BRIEF HEAVY RAIN AND WINDS UP TO 50 MPH CAN BE EXPECTED
WITH THE BAND OF STORMS THROUGH 915 PM AS THEY MOVE THROUGH MORRILL
AND EASTERN BANNER COUNTIES INTO NORTHERN PARTS OF KIMBALL AND
CHEYENNE COUNTIES.  HAIL UP TO PENNY SIZE IS POSSIBLE WITH THE
STRONGEST STORM NEAR HARRISBURG AS IT MOVES SOUTH ALONG HIGHWAY 71.

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 7:18 PM MDTSevere Thunderstorm WarningCYSBanner, Box Butte, Morrill, Scotts Bluff, Sioux42 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.